Hi all, I am wondering does anyone else who is on high dose of calcium suffer from severe nausea to the point of upchucking?
I am noticing lately especially in the last week that even when I only have one 600mg tablet I need to bolt to the loo and try not to vomit. I take 5 a day spread out over the day. Doesn't seem to matter how or when I take it I still have the debilitating about to upchuck sensation. Similar to morning sickness, just comes on suddenly. (No I am NOT pregnant!)
My corrected calcium levels are dropping too I have noticed.Stupid endo told me to drop the Vit D down from 2,000 iu daily to 1,000 iu daily . Which was fine with me as my levels were quite high and good. Vit d in May 2009 was 135 Ref (60 - 160) Back last year before treatment it was only 33!
Corrected calcium in May 2009 was 2.08 Ref (2.10 - 2.60)
The other thing is I am noticing is that my right side of my back will hurt deep inside then I feel so nauseous. Particularly when I am under stress or duress. Nothing to do with taking the calcium. This has been going on for ages.
I am off to see the G.P. today, and thinking of asking him to run a reverse T3 as my T3 is still falling like autumnal leaves! Been on 100mcgs since around Oct 08 when the endo told me to drop it as my Free T4 was super high, 24.7 Ref (9.0 - 25.0) So when I did drop it it went to 19.7 in early Dec then climbed all the way up to 26.7...he had the cheek to tell me I must have gone back to the higher dose and to drop it.. I said if I do that I will go hypo! It makes no difference what does I am it keeps going nuts by itself! All the while my Free T3 is steadily falling..May 2009 it was 3.3 Ref (3.5 - 6.5) So it has gone from 4.9 back in March 08 to this steadily decreasing number! Hence I want to see if the darn thyroxine is actually working. ( I think we all know the answer to that one though!)
I read some place that if you have anti-bodies present then the Free T3 is attacked....well, gee lucky me! No thyroid since Dec 07 and I STILL have anti-bodies present...Hmm wonder if there is a connection here? (sarcasm being spoken here with a raised eyebrow and cynical look on my face!)
Anyways, sorry to waffle on!
Any ideas, thoughts about the calcium and can anyone see any relation between low calcium low FRee T3 and any thing else? Coz I am getting tired of trying to convince anyone medically here...and I am running out of time to see a new endo. I leave for USA in 5 weeks, but I do not want to feel as hypo as I am now!
UPDATE.......Saw Doc...surprise! He has no idea on the calcium about to chuck problem, said it is a side effect... Oh yeah? I have only been taking calcium for over 20 years you know..never had this problem before. Yes, changed brands. He said to take a Maxalon (anti-nausea) tablet 1 hour before the calcium. Oh yes, only taking 15 tablets a day, I shall have to get up now at 2 am and go to bed at 1 am each day to fit that one in 5 times a day!
He actually agreed to the Reverse T3 once I explained it to him...still took me 10 minutes to get him to write FREE T3 not just plain T3...sigh.....He just didn't get it..till I explained what the difference is. Pathology was closed by the time I ended with the doc. So will go either tomorrow (Sat) or first thing Monday.
He said my back was a Scoliosis pain. Yeah? No freaking kidding! I already told HIM that...I said, " I mean the UPPER back..HERE..near my KIDNEYS, HINT HINT!!!!" Oh that is part of the thoracic muscular area, and to do with your scoliosis, says he....Me rolls eyes as he hands me some physio excersise sheets. Yes my lower back kills every 10 years or so, but this upper back thing is entirely different!
Want my opinion?
Your not gonna like what I am gonna say though:(
I still think you have thyroid tissue there and thats whats causing the high FT4.
For it to increase when you have decreased meds means there is still some hormones from thyroid tissue ...
Just my opinion.
Hee hee...No I DO like it! It's what I have been thinking all along! The fact I still have anti-bodies so long after my TT . Now THAT makes no sense unless there is some tissue left! I still to this day can not understand why I was never given any RAI after being diagnosed with Hurthle cells. I know it is impossible to get rid of thyroid tissue 100% surgically, but it seems weird that each time I go down a dose the FT4 after time actually goes UP!
Will see what the Reverse T3 says and then I will ask for an ultrasound of the neck. I may actually have thyroid tissue elsewhere (which apparently does happen!) I find it hard to swallow food like I did back in 2007..not as bad but still happens. Keep getting told it is scar tissue....
Keep tuned for the next exciting installment of redheadaussie's drama in kicking bottoms!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.